Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Getting tiny red spots under skin on thigh. Is this related to insomnia?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
Hello, I am a 20 year old female. I keep on getting these tiny red spots under my skin, mostly on my thighs. The first lot took 4 days to go away, but they have returned again.

I've also been dealing with frequent infections for the past 3 months, long lasting viruses and sinusitis that lasted 3 weeks with 2 courses of antibiotics. I usually never get sick. I am getting chills with a low grade fever that comes and goes because I think the sinusitis has recurred.

I suffer from insomnia and have been losing a lot of sleep over the last few months, could this be impacting my immune system in some way?

Thank you for answering.
Posted Sat, 10 Nov 2012 in Skin Hair and Nails
Answered by Dr. Sujoy Khan 2 days later
Thank you for sending us your query.
If the tiny red spots were itchy, raised and disappear without a XXXXXXX on the skin then it is likely to be urticaria. This condition recurs with an underlying infection and the chronic rhinosinusitis that you have does not help.
The insomnia may be related to the chronic sinus symptoms or the persistent post XXXXXXX drip in which allergy testing will be very helpful to ensure you have excluded aeroallergen sensitivity in the form of house dust mite allergy.
Long acting (occasionally sedative antihistamines for night) antihistamines plus nasal corticosteroids will prove very helpful once the allergies are diagnosed, as well as for the urticaria (with antihistamines).
Allergy testing can be done by skin prick or specific IgE blood tests.
if the condition is indeed allergic, it means that your immune system is overreacting. It would also be good to get a complete blood count done to make sure we are not missing anything here.
Let me know if you have any further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor